Alert archive / Maine / Special Weather Statements in 2022
Special Weather Statement, NWS Caribou, ME
NWS Caribou, ME issued this special weather statement at Aug 2, 2022, 1:21 PM EDT for Piscataquis County, Maine. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2022, 1:21 PM EDT (17:21 UTC)
- Expired
- Aug 2, 2022, 2:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Caribou, ME
- Hail
- 0.25 in
- Wind
- 30
County Piscataquis County, ME
The radar
The Caribou radar (KCBW), 141 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 5.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
135
WWUS81 KCAR 021721
SPSCAR
Special Weather Statement
National Weather Service Caribou ME
121 PM EDT Tue Aug 2 2022
MEZ003-004-021800-
Northern Piscataquis ME-Northern Somerset ME-
121 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northwestern
Piscataquis and Somerset Counties through 200 PM EDT...
At 121 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Caucomgomoc Lake, or 28 miles southeast of Saint Juste,
moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Baker Lake, Chamberlain Lake, Caucomgomoc Lake, Tamway and
Chesuncook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4632 6995 4657 6943 4657 6942 4619 6906
4599 6972
TIME...MOT...LOC 1721Z 234DEG 23KT 4619 6973
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
LaFlashWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:09 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 2, 12:09 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1209 PM EDT Tue Aug 2 2022 .SYNOPSIS... A cold front will cross the region this afternoon, then exit across the Gulf of Maine tonight. High pressure will build over the area Wednesday. Another cold front will cross the region Thursday afternoon and evening. This front will stall across the Gulf of Maine Friday then dissipate Saturday while high pressure builds to our southeast. && .NEAR TERM /THROUGH TONIGHT/... 1205 PM Update: Fog ovr land even at most coastal lctns has dissipated. Changes this update was include refining PoPs with the tmg of shwrs and tstms later this aftn, increasing max PoPs across the N to near 90 percent. In addition to the enhanced elements of wind and heavy rnfl, detailed meso analysis shows some potential of hail for stronger tstms, so we me mention this as well inland from the immediate coast from 2 to 7 PM. Otherwise, fcst hrly temps/dwpts were updated into the late aftn hrs from latest avbl sfc obs with no chgs to fcst aftn hi temps attm, although accurate fcst of high temps across the Rgn will be difficult due to intermittent cld cvr, and later, heavier shwrs/tstms. Prev Disc: A cold front will cross much of the region this afternoon, approaching Downeast areas this evening. The cold front will then exit across the Gulf of Maine early tonight, with high pressure building across the region late. Areas of fog are possible across Downeast area this morning. Showers/thunderstorms, most numerous across central and northern areas, will occur in advance of the cold front. Forecast soundings indicate CAPE values of 600 to 1000 J/kg across northern and central areas this afternoon. A mid level jet will also increase across northern areas this afternoon with an upper level disturbance. These factors could support strong thunderstorms across northern and central areas this afternoon and evening with gusty winds. With precipitable water values increasing to 1.50 to 1.75 inches, locally heavy rains are also possible. The thunderstorms will tend to weaken while crossing Downeast areas later this afternoon and evening. Showers/thunderstorms will then end regionwide in the wake of the cold front. High pressure will then bring decreasing clouds overnight. High temperatures today will range from the upper 70s to around 80 north, to around 80 to the lower 80s Downeast though cooler temperatures are expected along the immediate Downeast coast. Low temperatures tonight will range from the lower to mid 50s north, to around 60 Downeast. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... High pressure will build over the area on Wednesday bringing a tranquil and warm day with a mostly sunny sky. The high will move off to the east Wednesday night as a cold front begins to approach. A corridor of very warm and humid air will lift north into our region on a SSW wind behind the departing high and ahead of the cold front. Temperatures on Thursday may climb well into the upper 80s over the north and possibly into the mid 90s across parts of the interior south which could require heat advisories. Showers and thunderstorms will develop ahead of the cold front Thursday afternoon pushing into western areas late in the day. The strength of these storms may depend on how much heating we end up getting on Thursday. However, given how hot and humid the airmass will be and how much moisture will be advecting north, there will be a chance for some strong storms with heavy downpours. The front will slow down as it crosses the area Thursday night pushing south against building subtropical high pressure to our southeast. Some showers and heavier thunderstorms may continue well into Thursday night, especially across central and interior Downeast areas. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... The cold front will stall just off the Downeast coast on Friday as very warm and moist air lifting north around the subtropical high pushes up against the front. This will bring a continued chance of showers and some thunderstorms mainly over southern areas Friday. High pressure building over the north may bring some clearing to northern areas. The front will weaken Friday night as it begins to lift back north as a warm front. Showers and some thunderstorms may continue over Downeast areas Friday evening. Otherwise, Friday night will be mostly cloudy with some fog and mist likely Downeast as the humid air presses north. The subtropical high to our southeast will become dominant Saturday into Saturday night pushing warm and very humid air north on southerly winds. A cold front will approach on Sunday, possibly bringing some showers or thunderstorms to the north. Models differ on the intensity of this front with the GFS only bringing in a weak front and the ECMWF showing a stronger front. && .AVIATION /13Z TUESDAY THROUGH SATURDAY/... NEAR TERM: Across northern areas, Variable VFR to IFR conditions this morning. Variable conditions with showers/thunderstorms this afternoon into the evening. Some of the thunderstorms could be strong with gusty winds and heavy rain. VFR conditions developing overnight. Across Downeast areas, IFR/LIFR with low clouds and fog along with isolated to scattered showers this morning. Variable conditions with showers/thunderstorms this afternoon into the evening. VFR conditions developing overnight. South/southwest winds 10 to 15 knots with gusts up to 20 knots today. South/southwest winds 5 to 10 knots, becoming northwest/north tonight. SHORT TERM: Wednesday...VFR. Light N wind becoming light S. Wednesday night...VFR, possibly lowering to MVFR or IFR in fog or mist Downeast. S wind. Thursday...VFR except locally MVFR or IFR in thunderstorms mainly north and central. Thursday night...MVFR South, MVFR becoming VFR over the north. Light S wind becoming N. Friday...VFR north, VFR to MVFR south. N wind over the north. S wind southern areas. Friday night...VFR north MVFR to IFR south. Light and variable wind becoming S. Saturday...MVFR to VFR north, MVFR south. S wind. && .MARINE... NEAR TERM: Winds/seas below small craft advisory levels today through tonight. Scattered showers this morning. Isolated/scattered showers and thunderstorms late this afternoon through early tonight. Areas of fog today through tonight. SHORT TERM: Wind and seas are expected to remain below SCA this week into this weekend. Humid air over the waters will likely result in fog and mist over the waters. Fog may be dense Thursday into Friday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...VJN Short Term...Bloomer Long Term...Bloomer Aviation...VJN/Bloomer Marine...VJN/Bloomer
Hazardous weather outlook, Aug 2, 5:47 AM EDT, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 547 AM EDT Tue Aug 2 2022 MEZ001>006-010-011-015>017-031-032-031200- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 547 AM EDT Tue Aug 2 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. Showers and thunderstorms could produce gusty winds and locally heavy rains this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot humid conditions Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-031200- Coastal Hancock-Coastal Washington- 547 AM EDT Tue Aug 2 2022 This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-031200- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 547 AM EDT Tue Aug 2 2022 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 2, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Caribou ME
121 PM EDT Tue Aug 2 2022
MEZ003-004-021800-
Northern Piscataquis ME-Northern Somerset ME-
121 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northwestern
Piscataquis and Somerset Counties through 200 PM EDT...
At 121 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Caucomgomoc Lake, or 28 miles southeast of Saint Juste,
moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Baker Lake, Chamberlain Lake, Caucomgomoc Lake, Tamway and
Chesuncook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4632 6995 4657 6943 4657 6942 4619 6906
4599 6972
TIME...MOT...LOC 1721Z 234DEG 23KT 4619 6973
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
LaFlashThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:32 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Piscataquis | 43 min |
| Aug 2, 2:46 PM EDT | Special Weather Statement | CAR | Piscataquis | 44 min |
| Aug 2, 3:08 PM EDT | Special Weather Statement | CAR | Piscataquis | 22 min |
| Aug 2, 3:30 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Piscataquis | 45 min |
| Aug 2, 4:40 PM EDT | Special Weather Statement | CAR | 50 min | |
| Aug 2, 5:34 PM EDT | Areal Flood Advisory | CAR | Aroostook, Penobscot | 2 hr |
| Aug 2, 6:20 PM EDT | Special Weather Statement | CAR | Hancock | 40 min |
| Aug 2, 6:44 PM EDT | Special Weather Statement | CAR | Washington | 46 min |
| Aug 2, 7:28 PM EDT | Areal Flood Advisory | CAR | Washington | 2 hr |
Nearby
Special Weather Statements in Maine, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.